If You Had An Alergic Reaction To Humira, What Other Medications Would They Possibly Put You On? | myRAteam

Connect with others who understand.

sign up log in
About myRAteam
Real members of myRAteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

If You Had An Alergic Reaction To Humira, What Other Medications Would They Possibly Put You On?

If You Had An Alergic Reaction To Humira, What Other Medications Would They Possibly Put You On?

Diagnosed in January 2015 with RA.. When she came on it was very fast and and progressive, I am on Methotrexate, Plaquenil, and prednisone... That didn't help much at all.. So then she started me on humira... worked amazing... I was into my 3 rd shot and had an allergic reaction. So now She is taking me off of it.. ok, but why can't I go on another biologic?

A myRAteam Member said:

If your lips were real swollen I can see why they would hesitate trying another biologic. I had a seizure when I was on Humira, and now I can't be on any TNF blockers (and those were the only biologics that worked). I am on Orencia now, but it doesn't seem to do much. Hope you find something that works for you! Hugs!

edited, originally posted over 5 years ago
A myRAteam Member said:

I was allergic to Remmicde Humiria & Enbrel . Now I am on Orencia and loving it.. There are so many good meds out there.

edited, originally posted over 5 years ago
A myRAteam Member said:

Some of the biologics have similar chemical make up, and similar ways that they work in your body. If you are allergic to Humira (as I was also), many of the other biologics function the same way. I do know that Xeljanz functions in a different manner, and its chemical make up is different. Perhaps you might suggest that to your rheumatologist when you go the next time. I'm so sorry. It can be so discouraging when you think you are going to be on a drug that's going to help and then WAM, you can't take it. KEEP YOUR SPIRITS UP!! There are new drugs coming down the pike much faster now than ever before. I hope you are feeling better soon.

edited, originally posted over 5 years ago
A myRAteam Member said:

I've had severe reactions to Actemra and Cimzia with chest pain and shortness of breath both being on the 3rd infusion/injection. I've been on several other biologics that either didn't work or mild reactions of severe fatigue or skin reaction. They are now considering Simponi Aria as my next biologic to try. You definitely should be able to try another biologic..good luck!

edited, originally posted over 5 years ago
A myRAteam Member said:

You should be able to go on another biologic that isn't a TNF blocker, maybe ask about Orencia or Kineret, or Actemra etc. Did you have a skin reaction /allergic reaction (rash,hives)to the Humira or a severe allergic reaction (ie:trouble breathing, throat swelling etc).
I hope you can find a med that works for you. (I'm also an RN).

edited, originally posted over 5 years ago
Browse more questions and answers
Continue with Facebook
Sign up with your email
Already a Member? Log in